Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 120, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 22, 2021, 2:42 PM EDT for Washington County, Ohio; 4 counties in West Virginia. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2021, 2:42 PM EDT (18:42 UTC)
- Expired
- Sep 22, 2021, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Washington County, OH, Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 128 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 3:00 PM EDT | TSTM WND DMG | 2 Se Middlebourne, WV | TREE DOWN ALONG ROUTE 18. |
| Sep 22, 3:00 PM EDT | TSTM WND DMG | 2 Sse Sistersville, WV | TREE DOWN ALONG SMITH RIDGE ROAD. |
| Sep 22, 3:06 PM EDT | TSTM WND DMG | 7 S Friendly, WV | POWER LINES WERE BLOWN DOWN WHICH LED TO A POLE FIRE NEAR THE INTERSECTION OF DESERT ROAD AND ARVILLA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
032
WUUS51 KRLX 221842
SVRRLX
OHC167-WVC017-073-085-095-221915-
/O.NEW.KRLX.SV.W.0120.210922T1842Z-210922T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
242 PM EDT Wed Sep 22 2021
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in southeastern Ohio...
Northeastern Pleasants County in northwestern West Virginia...
Northeastern Ritchie County in northwestern West Virginia...
Northern Doddridge County in northern West Virginia...
Tyler County in northern West Virginia...
* Until 315 PM EDT.
* At 242 PM EDT, severe thunderstorms were located along a line
extending from near St. Marys to Pennsboro, moving northeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Marys, Middlebourne, Sistersville, Pennsboro, Matamoras,
Ellenboro, Friendly, Alma, Greenwood, Arvilla, Point Lookout, New
Matamoras, Wick, Mountain, Lima, Hebron, Center Point, Canton and
Highland.
This includes Route 50 in West Virginia between mile markers 38 and
49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3948 8071 3947 8064 3944 8060 3945 8059
3944 8058 3943 8055 3919 8099 3932 8109
3950 8131 3958 8122 3957 8104 3954 8104
3960 8095
TIME...MOT...LOC 1842Z 222DEG 31KT 3943 8116 3937 8105 3926 8099
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
202 follow-up statements
849
WWUS51 KRLX 221858
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
258 PM EDT Wed Sep 22 2021
WVC017-073-085-221907-
/O.CAN.KRLX.SV.W.0120.000000T0000Z-210922T1915Z/
Pleasants WV-Ritchie WV-Doddridge WV-
258 PM EDT Wed Sep 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLEASANTS...
NORTHEASTERN RITCHIE AND NORTHERN DODDRIDGE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3960 8085 3956 8082 3948 8071 3947 8067
3935 8087 3938 8091 3939 8094 3938 8094
3946 8101 3954 8123 3958 8121 3957 8104
3954 8104 3960 8095 3958 8089
TIME...MOT...LOC 1857Z 204DEG 37KT 3956 8107 3952 8097 3940 8089
$$
OHC167-WVC095-221915-
/O.CON.KRLX.SV.W.0120.000000T0000Z-210922T1915Z/
Washington OH-Tyler WV-
258 PM EDT Wed Sep 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN WASHINGTON AND TYLER COUNTIES...
At 257 PM EDT, severe thunderstorms were located along a line
extending from 7 miles west of Paden City to near Sistersville to 6
miles south of Middlebourne, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Middlebourne, Sistersville, Matamoras, Friendly, Alma, New Matamoras
and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3960 8085 3956 8082 3948 8071 3947 8067
3935 8087 3938 8091 3939 8094 3938 8094
3946 8101 3954 8123 3958 8121 3957 8104
3954 8104 3960 8095 3958 8089
TIME...MOT...LOC 1857Z 204DEG 37KT 3956 8107 3952 8097 3940 8089
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
20240
WWUS51 KRLX 221913
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
313 PM EDT Wed Sep 22 2021
OHC167-WVC095-221922-
/O.EXP.KRLX.SV.W.0120.000000T0000Z-210922T1915Z/
Washington OH-Tyler WV-
313 PM EDT Wed Sep 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
TYLER COUNTIES WILL EXPIRE AT 315 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3960 8085 3956 8082 3948 8071 3947 8067
3935 8087 3938 8091 3939 8094 3938 8094
3946 8101 3954 8123 3958 8121 3957 8104
3954 8104 3960 8095 3958 8089
TIME...MOT...LOC 1912Z 222DEG 31KT 3996 8060 3992 8051 3980 8043
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:40 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 22, 2:40 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 240 PM EDT Wed Sep 22 2021 .SYNOPSIS... Strong cold front spreads showers and thunderstorms through this evening. Cooler and drier Thursday and Friday. An upper level disturbance may affect the area on Saturday. && .NEAR TERM /THROUGH THURSDAY/... As of 1240 PM Wednesday... Overall no significant changes to forecast thinking. SPC has cut back the marginal risk from western zones as front already through those areas and knocking of the office door as of writing of this discussion. Surface low over area, and upper low continuing to deepen across midwest at this hour. Still looking at severe potential this afternoon and early evening out ahead of the front...eastern half of CWA. Latest satellite shows decent breaks have formed across eastern half of CWA out ahead of front, and spc mesoanalysis suggests about 1000-1500 J/kg cape. 0-6km Shear appears to be about 40 kts out ahead of front. Damaging winds continue to be the primary threat, with the possibility of supercells or bowing lines forming, along with the possibility of a brief spin up not out of the question. Precipitation will quickly taper off this evening with passage of the front. Temperatures behind the front are already falling, with lower to mid 50s reported in western Ohio and eastern Kentucky. Although bulk of precipitation will taper off, plenty of low cloud cover, and areas of light precipitation will continue to linger through at least the first half of Thursday, along with gusty winds at times. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 240 PM Wednesday... Heights begin rising over the area Thursday night as the upper level low lifts northeast into Canada. At the surface, high pressure and drier air build into the area from the south which is expected to result in dry weather through Friday night. Models then show a shortwave trough approaching from the northwest for Saturday, bringing a weakening front through Saturday afternoon into Saturday night. This may allow for some showers, possibly a few storms, Saturday afternoon and evening. Temperatures are expected to be a few degrees cooler than normal, with highs in the upper 60s to low 70s in the lowlands, and upper 50s to low 70s in the mountains. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 145 PM Wednesday... The long term period is expected to start out with a shortwave already east of the area and surface high pressure in control. high pressure and ridging are expected to result in dry weather through Monday. Models then indicate a shortwave approaches the northern portion of the area, possibly bringing showers and storms Tuesday afternoon into Tuesday night; however, have kept PoPs low as some models indicate this system may remain further north. High pressure and drier air build back into the area following this system, and an upper level ridge over the central US starts shifting east into the area. This is expected to result in quieter weather for the rest of the work week. Temperatures are expected to warm from below normal on Sunday, to seasonable early in the work week. Temperatures may cool again mid-week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 125 PM Wednesday... A strong cold front moving through the area will shift winds to the west, with gusty winds and heavy showers developing. Expect sustained southwesterly to westerly winds in the teens, with gusts in the 20 to 30 kt range. In addition, expect widespread MVFR conditions and local IFR conditions to form, particularly during rain. Isolated thunder continues to be possible through 00Z, mainly at eastern terminals...including KPKB, KCKB and KEKN. After 00Z, expect a decrease in precipitation coverage and intensity. However, widespread MVFR cigs will continue, along with the development of IFR/LIFR cigs area wide particularly after 05Z. Some improvement to MVFR expected after 14Z Thursday. Winds will also decrease in intensity after 00Z, but occasional gusts in the teen to 20kt range will be possible for the remainder of the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of showers and associated restrictions may vary from forecast. Development of IFR or worse cigs tonight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H M H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H M M BKW CONSISTENCY H M H H H H H H H M H M EKN CONSISTENCY M H H H M H H H H H H H PKB CONSISTENCY M H M M M M H H H H H H CKB CONSISTENCY H H H H M H H H H H H H AFTER 18Z THURSDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/JLB NEAR TERM...SL SHORT TERM...JLB LONG TERM...JLB AVIATION...SL
Hazardous weather outlook, Sep 22, 2:05 PM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 205 PM EDT Wed Sep 22 2021 OHZ067-076-WVZ009>011-016>020-029>032-231815- Morgan-Washington-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie- Doddridge-Gilmer-Lewis-Harrison-Taylor- 205 PM EDT Wed Sep 22 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. A slight risk for severe thunderstorms exists this afternoon. Damaging winds are the primary hazard. In addition, localized flooding is possible due to heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-075-085-WVZ007-008-013>015-025>028-033-034-039-040-515>526- 231815- Perry-Athens-Meigs-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Logan- Boone-Clay-Braxton-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 205 PM EDT Wed Sep 22 2021 This Hazardous Weather Outlook is for portions of southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms this afternoon and evening could contain damaging wind gusts. In addition, localized flooding is possible due to heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005-006-024-231815- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Vinton-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mingo- 205 PM EDT Wed Sep 22 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Sep 22, 10:54 AM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
1054 AM EDT Wed Sep 22 2021
KYZ105-WVZ005-006-013-014-024>026-221600-
Lawrence KY-Boone WV-Lincoln WV-Logan WV-Mingo WV-Wayne WV-Cabell WV-
Putnam WV-
1054 AM EDT Wed Sep 22 2021
...A line of strong thunderstorms will impact portions of eastern
Lawrence, southern Cabell, Mingo, southwestern Putnam, Lincoln,
Logan, Wayne and northwestern Boone Counties through NOON EDT...
At 1053 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Louisa to Gulnare to Myra. Movement was
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamson, Louisa, Logan, Wayne, Hamlin, Beech Fork State Park,
Yatesville Lake State Park, Hurricane, Barboursville, Milton,
Chapmanville, Man, Fort Gay, Delbarton, Ranger, Gilbert Creek,
Burnaugh, Mount Gay-Shamrock, Harts and Gill.
This includes the following highways...
Interstate 64 in West Virginia between mile markers 19 and 37.
Route 119 between mile markers 1 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 8210 3848 8206 3852 8206 3856 8198
3807 8186 3760 8184 3753 8197 3753 8205
3756 8213 3765 8218 3763 8221 3768 8230
3776 8231 3781 8240 3788 8242 3795 8250
3795 8258 3789 8260 3789 8267 3821 8270
TIME...MOT...LOC 1453Z 229DEG 35KT 3811 8262 3762 8256 3730 8260
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Sep 22, 12:14 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
1214 PM EDT Wed Sep 22 2021
VAZ004-WVZ015-024>026-033-034-515-221715-
Buchanan VA-Wyoming WV-Northwest Raleigh WV-McDowell WV-Boone WV-
Kanawha WV-Logan WV-Mingo WV-
1214 PM EDT Wed Sep 22 2021
...Strong thunderstorms will impact portions of north central
Buchanan, northwestern McDowell, south central Kanawha, southeastern
Mingo, northwestern Raleigh, Logan, Wyoming and Boone Counties
through 115 PM EDT...
At 1213 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chapmanville to near Gilbert Creek to 6
miles southeast of Woodman. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Logan, Pineville, Chesapeake, Marmet, Oceana, Belle,
Chapmanville, Cedar Grove, East Bank, Glasgow, Man, Van, Gilbert
Creek, Mallory, Hanover, R.d. Bailey Lake, Bald Knob, Chief Logan
State and Amherstdale-Robinette.
This includes the following highways...
West Virginia Turnpike between mile markers 75 and 90.
Route 119 between mile markers 33 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3758 8196 3801 8204 3803 8191 3804 8193
3805 8197 3833 8143 3763 8132 3738 8200
TIME...MOT...LOC 1613Z 238DEG 26KT 3798 8198 3761 8191 3748 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Sep 22, 1:09 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
109 PM EDT Wed Sep 22 2021
WVZ015-026-034-515-517-518-221800-
Wyoming WV-Northwest Raleigh WV-Boone WV-Kanawha WV-
Southeast Fayette WV-Northwest Fayette WV-
109 PM EDT Wed Sep 22 2021
...Strong thunderstorms will impact portions of Kanawha, northwestern
Raleigh, north central Wyoming, western Fayette and eastern Boone
Counties through 200 PM EDT...
At 108 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to 10 miles north of Twin Falls
State Park. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charleston, Fayetteville, South Charleston, Oak Hill, Montgomery,
Chesapeake, Marmet, Mount Hope, Ansted, Belle, Clendenin, Cedar
Grove, East Bank, Glasgow, Smithers, Gauley Bridge, Pratt, Pinch,
Bradley and Powellton.
This includes the following highways...
Interstate 79 between mile markers 1 and 21.
Interstate 77 in West Virginia between mile markers 96 and 106.
Interstate 64 in West Virginia between mile markers 54 and 57.
West Virginia Turnpike between mile markers 47 and 95.
Route 119 between mile markers 72 and 80.
Route 19 between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall possible with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3767 8151 3833 8177 3855 8142 3854 8135
3854 8131 3827 8123 3823 8119 3823 8116
3791 8103 3788 8110 3788 8113 3784 8117
TIME...MOT...LOC 1708Z 231DEG 23KT 3832 8166 3778 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
20Special weather statement, Sep 22, 1:18 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
118 PM EDT Wed Sep 22 2021
OHZ075-076-085-WVZ008-009-016-017-221800-
Washington OH-Athens OH-Meigs OH-Jackson WV-Roane WV-Wirt WV-Wood WV-
118 PM EDT Wed Sep 22 2021
...Strong thunderstorms will impact portions of northeastern Meigs,
western Washington, southeastern Athens, Wirt, northwestern Roane,
Jackson and Wood Counties through 200 PM EDT...
At 117 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coolville to near Kenna. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall may lead to localized
flooding and ponding of water in poor drainage areas.
Locations impacted include...
Parkersburg, Marietta, Belpre, Ripley, Elizabeth, Coolville, Forked
Run State Park, Vienna, Ravenswood, Williamstown, Sandyville,
Washington, Mineralwells, Lubeck, Kenna, Boaz, North Hills, Lowell,
Reedy and Portland.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 125 and 132, and
between mile markers 139 and 186.
Route 50 in West Virginia between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3958 8149 3894 8130 3865 8165 3914 8186
3959 8157 3959 8155
TIME...MOT...LOC 1717Z 211DEG 27KT 3919 8174 3874 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Sep 22, 1:54 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
154 PM EDT Wed Sep 22 2021
WVZ016-018-027>029-516>520-221845-
Calhoun WV-Southeast Nicholas WV-Clay WV-Roane WV-
Southeast Raleigh WV-Southeast Fayette WV-Northwest Nicholas WV-
Gilmer WV-Braxton WV-Northwest Fayette WV-
154 PM EDT Wed Sep 22 2021
...Strong thunderstorms will impact portions of southeastern Calhoun,
Nicholas, southwestern Gilmer, western Braxton, southeastern Roane,
Clay and central Fayette Counties through 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amma to near Oak Hill. Movement was
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Summersville, Fayetteville, Glenville, Sutton, Clay, Babcock State
Park, Oak Hill, Ansted, Gassaway, Gauley Bridge, Glen, Hawks Nest
State Park, Birch River, Big Otter, Cedar Creek State Park, Wallback,
Craigsville, Piney View, Harrison and Thurmond.
This includes the following highways...
Interstate 79 between mile markers 30 and 62.
Route 19 between mile markers 11 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is possible with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3781 8112 3849 8126 3853 8120 3853 8126
3899 8079 3814 8062 3808 8071 3810 8088
3808 8089 3806 8087 3806 8080 3804 8083
3802 8080
TIME...MOT...LOC 1754Z 224DEG 28KT 3850 8121 3793 8109
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Sep 22, 2:01 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
201 PM EDT Wed Sep 22 2021
OHZ076-WVZ009-010-016>019-029-221845-
Washington OH-Calhoun WV-Roane WV-Wirt WV-Ritchie WV-Wood WV-
Gilmer WV-Pleasants WV-
201 PM EDT Wed Sep 22 2021
...Strong thunderstorms will impact portions of central Washington,
Pleasants, Calhoun, Ritchie, northwestern Gilmer, Wirt, northeastern
Roane and eastern Wood Counties through 245 PM EDT...
At 200 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beverly to near Arnoldsburg. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 55 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall may lead to localized
flooding and ponding of water in poor drainage areas.
Locations impacted include...
Parkersburg, Marietta, Spencer, Harrisville, St. Marys, Elizabeth,
Grantsville, Vienna, Williamstown, Pennsboro, Belmont, Arnoldsburg,
North Bend State Park, Boaz, Mineralwells, Newport, Matamoras, North
Hills, Lowell and Ellenboro.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 174 and 186.
Interstate 77 in Ohio between mile markers 1 and 17.
Route 50 in West Virginia between mile markers 9 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3960 8139 3959 8135 3959 8128 3961 8127
3958 8126 3957 8109 3952 8107 3946 8112
3946 8109 3948 8106 3947 8104 3942 8101
3934 8101 3935 8098 3901 8082 3865 8128
3953 8164 3959 8158 3958 8148 3965 8147
TIME...MOT...LOC 1800Z 221DEG 28KT 3953 8154 3880 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 1:18 PM EDT | Special Weather Statement | RLX | Washington | 42 min |
| Sep 22, 2:01 PM EDT | Special Weather Statement | RLX | Washington | 44 min |
| Sep 22, 10:54 AM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Logan, Mingo, Wayne | 66 min |
| Sep 22, 12:14 PM EDT | Special Weather Statement | RLX | Boone, Logan, Wyoming | 61 min |
| Sep 22, 1:09 PM EDT | Special Weather Statement | RLX | Fayette, Kanawha | 51 min |
| Sep 22, 1:54 PM EDT | Special Weather Statement | RLX | Clay, Fayette, Gilmer, Nicholas | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.